MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that distal tip of guidewire detachment occurred.A 0.035in x 180cm amplatz super stiff guidewire selected for use for a percutaneous nephrolithotomy (pcnl) procedure.Due to patient's kidney being full of stones, the amplatz guidewire had difficulty to advancing through the kidney to the bladder.After multiple attempts, the guidewire was removed from the patient.The radiologist noticed the distal tip of the guidewire was damaged and a portion of the distal tip was missing.The detachment of the distal tip confirmed by measuring the amplatz guidewire.Several bags of saline for irrigation were used to helped flush out the detachment portion of the amplatz guidewire.At the end of the procedure, the physician x-rayed the patient to confirm nothing was left behind.It was concluded that missing portion of the amplatz guidewire was flushed out.The procedure completed by using nephroscope and ultrasound to break the kidney stones.No patient complications reported and the patient's status was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of a 0.035in x 180cm amplatz super stiff guidewire.The returned guidewire was inside of a hoop and it was removed without problem for visual inspection.Visual examination revealed that the coil wires were correctly attached to the solder ball, the guidewire was complete and it did not have detached sections.However, the core wire protruded at the distal tip, besides, it was bent in different sections of the tip.The guidewire coating was inspected and no damages were observed.Dimensional measurement found that the overall dimension of middle of the device and proximal section were each 0.0347 inches within specification.An overall length and overall dimension of distal tip could not be performed due to the core wire protruded at the distal end.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9274445
Report Number2134265-2019-13178
Device Sequence Number1573055
Product Code DQX
UDI-Device Identifier08714729295730
UDI-Public08714729295730
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K843013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0023791864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/12/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1